Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 86, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 4, 2012, 11:27 AM EDT for Warren County, Pennsylvania. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2012, 11:27 AM EDT (15:27 UTC)
- Expired
- Jul 4, 2012, 12:15 PM EDT
- In force
- 48 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Warren County, PA
The radar
The Buffalo radar (KBUF), 136 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
958
WUUS51 KCTP 041527
SVRCTP
PAC123-041615-
/O.NEW.KCTP.SV.W.0086.120704T1527Z-120704T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1127 AM EDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 1215 PM EDT
* AT 1122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR BEAR LAKE...MOVING
SOUTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YOUNGSVILLE AND GARLAND AROUND 1145 AM EDT...
ENTERPRISE AROUND 1150 AM EDT...
RUSSELL AROUND 1155 AM EDT...
WARREN AND SCANDIA AROUND NOON EDT...
CHAPMAN STATE PARK AROUND 1205 PM EDT...
KINZUA DAM AROUND 1210 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE WEST
OF JAMESTOWN. DO NOT STAY OUTDOORS. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. WHEN THUNDER
ROARS...MOVE INDOORS! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4200 7907 4182 7894 4180 7895 4163 7896
4162 7897 4162 7904 4162 7906 4162 7961
4163 7962 4180 7962 4199 7962 4200 7960
TIME...MOT...LOC 1526Z 314DEG 28KT 4194 7951
$$
FORECASTER: RXR1 follow-up statement
407
WWUS51 KCTP 041612
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1212 PM EDT WED JUL 4 2012
PAC123-041621-
/O.EXP.KCTP.SV.W.0086.000000T0000Z-120704T1615Z/
WARREN PA-
1212 PM EDT WED JUL 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY WILL EXPIRE AT
1215 PM EDT...
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE FOR WARREN
COUNTY. THE STORMS HAVE MOVED EAST OF THE AREA AND WEAKENED.
LAT...LON 4200 7907 4182 7894 4180 7895 4163 7896
4162 7897 4162 7904 4162 7906 4162 7961
4163 7962 4180 7962 4199 7962 4200 7960
TIME...MOT...LOC 1611Z 314DEG 28KT 4170 7917
$$
FORECASTER: RXRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:13 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 4, 9:13 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 913 AM EDT WED JUL 4 2012 .SYNOPSIS... HOT SUMMERTIME WEATHER CONDITIONS WILL PREVAIL ACROSS CENTRAL PENNSYLVANIA INTO THE WEEKEND. THERE WILL BE A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS TODAY...FOLLOWED BY FAIR AND DRY WEATHER FOR THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... UPATED PACKAGE AROUND 730 AM...AS FIRST BATCH OF SHOWERS AND STORMS OUT OF THE FAR SE. WILL CONTINUE TO MONITOR MCS OVER SOUTHERN ONTARIO...AND UPDATE AS NEEDED. VERY UNSTABLE AIRMASS JUST TO THE WEST OF OUR AREA. EARLIER DISCUSSION BELOW. SHOWERS AND ISOLD TSTMS WILL BE CONFINED TO THE SRN 1/3 OF THE CWA EARLY THIS MORNING...AS SHORTWAVE TROF/VORTICITY AXIS CONTINUES TO PUSH SEWD ACRS THE CENTRAL MTNS AND EXITS SE PA SHORTLY AFTER 12Z. CONVECTIVE ELEMENTS...LKLY ELEVATED...LOCATED ON THE SW FLANK OF THE VORT AXIS NEAR PITTSBURGH SHOULD CONTINUE TO WEAKEN AS THEY MOVE SEWD INTO A MORE STABLE AIRMASS ALONG/EAST OF THE LAUREL HIGHLANDS. SATL DATA SHOWS CLEARING TO THE NW OF DUJ-ELM LINE WITH FOG DEVELOPING IN THE VALLEYS. && .SHORT TERM / THURSDAY THROUGH 6 AM THURSDAY/... WEAK SFC RIDGING AND HEIGHT RISES IN THE WAKE OF H5 TROF AXIS WILL KEEP THINGS QUIET EARLY TODAY. HOWEVER ALL BETS ARE OFF FOR LATER IN THE DAY...AS THE AREA REMAINS ON THE NERN FRINGE OF HOT CENTRAL U.S. RIDGE WITHIN BELT OF NWLY FLOW ALOFT. WITH A RATHER WEAK/NONDESCRIPT SFC PATTERN FCST TO BE IN PLACE LACKING A TRUE FORCING/TRIGGERING MECHANISM FOR GENERATING SUBSTANTIAL UPWARD VERTICAL MOTION...EXPECT ANY DIURNAL CONVECTIVE ACTIVITY TO BE NON-FOCUSED AND DISORGANIZED...DRIVEN LARGELY BY SMALL/SUBTLE VORTICITY MAXIMA ROTATING SEWD DOWN THE FRONT-SIDE OF THE CENTRAL U.S. ANTICYCLONE. THE HI RES MDL DATA MAY BE PICKING UP ON ONE OF THESE SMALL/SUBTLE SHORTWAVE IMPULSES WHICH APPEARS TO HAVE INITIATED A CLUSTER OF TSTMS OVR THE THUMB OF LWR MI/LK HURON. BOTH THE 3KM HRRR AND 4KM NAM SHOW THIS AREA OF CONVECTION CROSSING LAKE ERIE AROUND MID MORNING AND ENTERING THE NW MTNS AROUND 18Z. GIVEN THE LOW CONFIDENCE FCST...BROAD-BRUSHED LOW TO MEDIUM CHC POPS FOR THE AFTN/EVE HOURS. CVRG SHOULD BE ISOLD TO SCT GIVEN WEAK FORCING AND MOIST/UNSTABLE CONDITIONS. SPC HAS MAINTAINED THE SEE TEXT CATG D1 OUTLOOK WITH LOW-PROBABILITY OF SVR. && .LONG TERM /THURSDAY THROUGH TUESDAY/... BY THU...RIDGE FLATTENS AND BEGINS TO EXTEND FURTHER EASTWARD INTO CENTRAL PA. THOUGH AN ISOLATED LATE AFTERNOON/EVE TSTM WILL BE POSS OFF THE HIGHER TERRAIN IN THE SW...WARMING TEMPS ALOFT SHOULD KEEP THESE TO A MINIMUM. WITH PLENTY OF SUNSHINE...TEMPS WILL RISE TO THE LOW TO MID 90S. MORE HOT WEATHER IN STORE FOR FRI AND SAT...WITH READINGS 10-15F ABOVE NORMAL /AND HEAT INDICES APPROACHING 100F IN THE SE/. HEAT HEADLINES MAY BE A POSSIBILITY IF DEWPOINTS INCH CLOSER TO 70F...BUT DEEPEST LOW LEVEL MOISTURE WILL REMAIN OFF TO OUR WEST. FRIDAY IS THE DRIEST OF THE THREE DAYS...WITH HIGHER DEWPOINT AMOUNTS THURSDAY AND SATURDAY. NIGHTS WILL CONTINUE TO BE QUITE MUGGY AND WARM ACROSS THE SOUTH. OVER THE WEEKEND...HIGH PRESSURE RIDGE IS MOVED WESTWARD BY AN STRONG UPPER LEVEL LOW MOVING THROUGH CENTRAL CANADA. THIS WILL BRING A MID LEVEL TROUGH TO SLOWLY SAG OVER THE REGION LATE SATURDAY INTO SUNDAY. THIS WILL PUSH A COOL FRONT THROUGH THE REGION FROM THE NORTH...WHICH WILL BRING RENEWED CHANCES FOR TSTMS INITIALLY ACROSS THE NORTH LATE SATURDAY...AND THEN ACROSS PA LAT SATURDAY NIGHT...EARLY SUNDAY. DRY COOLER AIR BEHIND THE FRONT WILL GRADUALLY WORK IN LATE IN THE WEEKEND AND THROUGH EARLY NEXT WEEK. THIS SHOULD BRING RELIEF FROM THE SUMMERTIME HEAT...DROPPING TEMPS BACK TOWARD SEASONAL NORMALS THROUGH THE FIRST HALF OF NEXT WEEK. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... UPATED A FEW TAFS SO FAR. LOWER CLDS SLOW TO BREAK UP TO THE NORTH. ALSO DECIDED TO BRING SHOWERS INTO BFD A FEW HOURS SOONER... LOOKS LIKE EAST SIDE OF CONVECTIVE COMPLEX OVER SOUTHERN ONTARIO COULD BRUSH BFD WITH AT LEAST A FEW SHOWERS. EARLIER DISCSSION BELOW. SCATTERED TSRA AND SHRA CONTINUE ACROSS THE FAR SOUTHERN TIER OF PA THIS MORNING. LIGHT RAIN CONTINUES AT MDT AND LNS...THROUGH THESE SHOWERS SHOULD ARE NOG REDUCING CONDITIONS AND SHOW END BY 12Z. LOW CLOUDS HAVE FORMED OVER BFD...WITH LIFR CIGS. THESE CONDITIONS SHOULD LIFT BETWEEN 12-14Z. LIGHT VALLEY FOG REMAINS POSSIBLE UNTIL AROUND 15Z. STORMS SHOULD REGENERATE MID TO LATE THIS AFTERNOON WITH WARM TEMPERATURES AND HIGH DEWPOINTS. SHORT RANGE MODELS SUGGEST ACTIVITY MOVES THROUGH LATE AFTERNOON...EARLY EVENING. OUTLOOK... THUR...AM FOG OTHERWISE VFR. FRI...VFR. SAT-SUN...SCT PM TSRA IMPACTS POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...MARTIN/STEINBUGL SHORT TERM...STEINBUGL LONG TERM...CERU/RXR AVIATION...LA CORTE/CERU/MARTIN
Hazardous weather outlook, Jul 4, 5:17 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 517 AM EDT WED JUL 4 2012 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-050930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON- 517 AM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-046-049>053-056>059-063>066-050930- FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND- COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 517 AM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON. HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES MAY EXCEED 100 DEGREES DURING THE AFTERNOON FROM THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 11:06 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1106 AM EDT WED JUL 4 2012
PAZ004-005-041615-
MCKEAN PA-WARREN PA-
1106 AM EDT WED JUL 4 2012
...A LINE OF THUNDERSTORMS WILL AFFECT MCKEAN AND WARREN COUNTIES...
AT 1100 AM EDT...A LINE OF THUNDERSTORMS WERE LOCATED FROM 13 MILES
NORTH OF JAMESTOWN WEST TO 13 MILES WEST OF ELGIN...MOVING SOUTHEAST
AT 35 MPH.
LIGHTNING...SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH
THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THESE STORMS WILL AFFECT SUGAR GROVE...SPRING CREEK...
YOUNGSVILLE...ELDRED AND WETMORE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE
ROAD 446.
LAT...LON 4200 7821 4181 7821 4162 7892 4163 7962
4200 7961
FORECASTER: RXRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:03 PM EDT | Special Weather Statement | CTP | Warren | 72 min |
| Jul 3, 8:37 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 38 min |
| Jul 3, 9:50 PM EDT | Special Weather Statement | CTP | Clearfield, Elk | 55 min |
| Jul 3, 10:36 PM EDT | Special Weather Statement | CTP | Cambria, Centre, Clearfield | 54 min |
| Jul 3, 11:36 PM EDT | Special Weather Statement | CTP | Blair, Cambria, Centre, Huntingdon, Mifflin | 29 min |
| Jul 4, 12:07 AM EDT | Special Weather Statement | CTP | Bedford, Franklin, Fulton, Somerset | 53 min |
| Jul 4, 2:27 AM EDT | Special Weather Statement | CTP | Somerset | 63 min |
| Jul 4, 11:06 AM EDT | Special Weather Statement | CTP | McKean, Warren | 69 min |
| Jul 4, 11:53 AM EDT | Special Weather Statement | CTP | McKean | 37 min |
| Jul 4, 5:34 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Cambria, Somerset | 41 min |
| Jul 4, 6:06 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 54 min |
| Jul 4, 6:16 PM EDT | Special Weather Statement | CTP | Centre | 44 min |
| Jul 4, 6:58 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 50 min |
| Jul 4, 7:15 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 45 min |
| Jul 4, 7:33 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton, Somerset | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.